| Model Number |
N/A |
| Medical Device Problem Code |
Unraveled Material (1664)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that two safe-t-j nephrostomy drainage set fixed core wire guides unraveled.During a nephrostomy drainage catheter exchange procedure, the " sheath on the outside of the wire snapped"; the wire guide was not stiff.As reported, no portion of the device was retained in the patient.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
Additional Manufacturer Narrative
E1 - customer (person): postal code: (b)(6).G4 ¿ pma/510(k) #: k171764.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
Additional information was received clarifying that "the sheath on the outside of the wire" is the green coiling of the wire guide.The j-tip of the wire was not manipulated/altered prior to use.It was straightened out in the usual way to allow insertion of the wire into the existing drainage catheter (ult8.5-38-25-p-6s-clm-rh) to straighten out the pigtail for the catheter exchange.
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation-evaluation cook was notified that during a nephrostomy drainage catheter exchange the ¿j-tip¿ of two cook safe-t-j nephrostomy drainage set fixed core wire guides ¿snapped¿ and were unable to be made stiff.There was no harm to the patient and no additional procedures were required as a result of the event.Reviews of documentation including the complaint history, device history record (dhr), quality control, specifications, and instructions for use (ifu), as well as a visual inspection and dimensional verification of the returned devices, were conducted during the investigation.One empty pouch for a used wire guide, one used wire guide in an opened pouch, and seven unopen, unused wire guides were returned for evaluation.No damage was noted to the devices returned for evaluation.The returned devices were found to be within manufacturing specifications.Cook has concluded that the devices were manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed five related non-conformances.All nonconforming devices were scrapped, and the rest were 100% inspected.A complaint history search identified one other event reported for a related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: ¿precautions: when you use the wire guide with another device, consider the end-hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.Use only the flexible end as the initial inserted end.Inserting from the rigid end may cause damage to tissue or the device.Inspect the wire guide for kinks or damage prior to use.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, inspection of the returned devices, and the results of the investigation, a definitive root cause was unable to be established.It is possible the patient had tortuous anatomy that caused the reported damage to the unreturned wire guide.However, this can not be confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.